Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A small arithmetic hyperbolic three-manifold


Author: Ted Chinburg
Journal: Proc. Amer. Math. Soc. 100 (1987), 140-144
MSC: Primary 57S30; Secondary 22E40, 30F40, 51M10, 57N10
DOI: https://doi.org/10.1090/S0002-9939-1987-0883417-4
MathSciNet review: 883417
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The hyperbolic three-manifold which results from $ (5,1)$ Dehn surgery on the complement of a figure-eight knot in $ {S^3}$ is arithmetic.


References [Enhancements On Off] (What's this?)

  • [1] A. Borel, Commensurability classes and volumes of hyperbolic $ 3$-manifolds, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 8 (1981), 1-33. MR 616899 (82j:22008)
  • [2] T. Chinburg and E. Friedman, The smallest arithmetic hyperbolic three-orbifold, Invent. Math. (to appear). MR 860679 (88a:22022)
  • [3] H. J. Godwin, On quartic fields of signature one with small discriminant, Quart. J. Math. Oxford 8 (1957), 214-222. MR 0097375 (20:3844)
  • [4] R. Meyerhoff, A lower bound for the volume of hyperbolic $ 3$-manifolds, preprint (1982).
  • [5] J. Milnor, Hyperbolic geometry: The first 150 years, Bull. Amer. Math. Soc. (N.S.) 6 (1982) 9-24. MR 634431 (82m:57005)
  • [6] R. Riley, A quadratic parabolic group, Math. Proc. Cambridge Philos. Soc. 77 (1975), 281-288. MR 0412416 (54:542)
  • [7] W. Thurston, The geometry and topology of $ 3$-manifolds, Princeton Univ. preprint (1978).
  • [8] -, Three dimensional manifolds, Kleinian groups and hyperbolic geometry, Bull. Amer. Math. Soc. (N.S.) 6 (1982), 357-381. MR 648524 (83h:57019)
  • [9] J. Weeks, Hyperbolic structures on three-manifolds, Princeton Ph.D. thesis (1985).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57S30, 22E40, 30F40, 51M10, 57N10

Retrieve articles in all journals with MSC: 57S30, 22E40, 30F40, 51M10, 57N10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0883417-4
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society